Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-601-3889 Who Answers?

How is Ketamine Overdose Treated?

According to the Center for Substance Abuse Research, “High doses of ketamine may result in severe respiratory depression, muscle twitches, dizziness, slurred speech, nausea, and vomiting.” Many of the symptoms can be very dangerous in an overdose situation. Fortunately, ketamine overdose can be treated, especially if the individual is taken to the hospital as soon as possible.

Call 911 Immediately

Ketamine Overdose

Supplemental oxygen is provided when ketamine overdose results in respiratory depression.

If you think your friend or even someone you do not know has overdosed on ketamine, it is very important that the individual receive treatment as soon as possible. They will also need to be in a hospital, especially because of the breathing issues associated with ketamine overdose. It is important to call 911 right away, to wait with the person while the ambulance is on its way, and to go to the hospital with the individual in order to give the healthcare professionals any information you have on what the individual took.

Treating Respiratory Depression

Ketamine overdose is often treated as a poisoning, and as such, each symptom is treated separately in order to ensure the person’s safety. Respiratory depression is one of the most common symptoms of ketamine overdose as well as one of the most dangerous symptoms. According to the National Library of Medicine, this issue “usually responds well to assisted ventilation and supplemental oxygen.” While intubation is “rarely necessary,” it may be considered in individuals who have overdosed on a large amount of the drug and/or “have more prolonged CNS or respiratory depression.”

Treating Nausea and vomiting

These are serious symptoms, especially coupled with the issue of respiratory depression, because they can cause an individual to asphyxiate. Patients should be watched for signs of nausea and other issues, and sometimes, medication may be given if it isn’t likely to increase the negative effects of the overdose.

For more advice and information about ketamine overdose, call ketamine.com, toll free at 800-601-3889(Who Answers?).

Effects of a Ketamine Overdose

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.
I NEED TO TALK TO SOMEONE NOWFree and Confidential. Call800-601-3889Response time about 1 min | Response rate 100%
Who Answers?

Pin It on Pinterest

Shares
Share This

How the helpline works

For those seeking addiction treatment for themselves or a loved one, the Ketamine.com helpline is a private and convenient solution.

Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit will be answered by American Addiction Centers (AAC), a paid advertiser on Ketamine.com.

AAC representatives are standing by 24/7 to discuss your treatment options. These representatives work solely for AAC and will discuss whether an AAC facility may be an option for you. This helpline is offered at no cost to you and with no obligation to enter into treatment. Neither Ketamine.com nor AAC receives any commission or other fee that is dependent upon which treatment provider a visitor may ultimately choose.

For more information on AAC’s commitment to ethical marketing and treatment practices, or to learn more about how to select a treatment provider, visit AmericanAddictionCenters.org. If you wish to explore additional treatment options or connect with a specific rehab center, you can browse top-rated listings or visit SAMHSA.